MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RW30C
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, they noticed high pressure on the venous line.As per user facility, it was evident when they tried to push heparin through the manifold and the back pressure started filling the syringe.It was further confirmed by disconnecting the connection between manifold and venous line (leur connection two inches of the venous line).It was changed, and found during inspection that the venous line on the inside of the reservoir was kinked.No health consequences or impact.Product was changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 28, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h6 (identification of evaluation codes 10, 11, 3331, 170, 25).The returned sample was inspected upon receipt and noted that both venous drop tubes have kinks in them.A representative retention sample from the same part and lot number was inspected with no defects noted.The root cause was determined to be a workmanship error where the kinking occurred during the manufacturing process.An awareness training was performed with the manufacturing associates to alert them of the issue, potential harms, and to prevent recurrence of this issue.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21718724
Report Number1124841-2025-00025
Device Sequence Number15807275
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783(17)270630(10)4H15
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number4H15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown